For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Stopping Sinemet Go to previous topic Go to next topic Go to higher level

By binneylean On 2011.10.31 20:50
Hi everyone! I have been reading the posts for a couple years now and find them very helpful. My mom has had PD for 16 years now and lives in a nursing home. She has had a lot of anxiety for many years now. Ect has been very helpful in controlling the anxiety and helping her PD symptoms for about a year now. Two weeks ago she was admitted to a psychiatric hospital and is still there. The psychiatrist there took her off all her Sinemet (she was taking 5 a day of 25/100). because she was having periods of refusing her meds. She is only 69 and usually is very demanding about getting her meds on time. Now that she is off the Sinemet, she is doing pretty good. She is not rigid at all. She has been paranoid on and off while there but her Seroquel was greatly increased before she went in there and I thought that might be causing the paranoia. Does anyone know why she would be doing fine off the Sinemet for almost 2 weeks now? The doctor mentioned to me that she might not actually have PD.

By LOHENGR1N On 2011.10.31 23:57
binneylean, Hi and welcome to the forum. Years ago in treatment of Parkinson's Disease there was basically one main drug used, L-Dopa, then Carbidopa was combined with it creating Sinemet (Carbi-Levadopa). While this medication brought the best results it also brought side-effects and as the disease progressed increases in dosing. When each individual reached the maximum dosage for them the rule of thumb was to take a "drug holiday" or in other words admit into a hospital and withdraw them from the medication. It is and was strange how this worked as patients seemed to do better for awhile without the medicine but then they would need it and could be given smaller doses increased as time went on until if they lived long enough to max out again and then try the "drug holiday" over once more. If Her Doctor is a Neurologist in the psychiatric hospital they should know this if they are a Neurologist but not specializing in or have a background in treating Parkinson's Disease and movement disorders then I'd suggest bringing one in or having Her Neurologist work in conjunction with the staff now treating Her. Hope this answers Your question. Keep posting, again welcome to the forum. Take care, best of luck and hang in there.

By binneylean On 2011.11.01 13:18
Thanks Lohengrin! I hadn't heard of a drug holiday before. I was just amazed that she seemed fine off it. She does have a neurologist who is supposed to be the best in the state but he doesn't really listen when you go in to see him. I am sure that this psychiatrist will consult with him. There is so much to learn about this disease. I think it is one of the worst. I am happy that I found this forum because it's nice to be able to read that other people are going through some of the same problems and it is because of the disease. Sometimes I have found the doctors in general aren't real helpful explaining what this disease is and the many crazy symptoms that go along with it. Thanks for welcoming me and your quick reply!!!


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you